Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The automorphism tower problem


Author: Simon Thomas
Journal: Proc. Amer. Math. Soc. 95 (1985), 166-168
MSC: Primary 20E36
DOI: https://doi.org/10.1090/S0002-9939-1985-0801316-9
MathSciNet review: 801316
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the automorphism tower of an infinite centerless group terminates. For each ordinal $ \alpha $, a group is constructed whose automorphism tower terminates in exactly $ \alpha $ steps.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E36

Retrieve articles in all journals with MSC: 20E36


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0801316-9
Article copyright: © Copyright 1985 American Mathematical Society